MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW
Model Number SEP8-A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using an indigo system separator 8 (sep8), indigo system aspiration catheter 8 (cat8) and, a non-penumbra sheath.During the procedure, after using the sep8 and cat8 in the target vessel for approximately 10 minutes, the physician removed the sep8 and found the distal tip to be kinked.The procedure was completed using the same cat8, sheath and balloon angioplasty.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the sep8 core wire was fractured and the wrapping wire on the core wire was stretched approximately 149.5 cm from the proximal end.Conclusions: evaluation of the returned sep8 revealed that the core wire was fractured and the wrapping wire on the core wire was stretched.If the sep8 is repeatedly manipulated against tough clot burden, the distal tip my become fatigue and the core wire may fracture.Further manipulation may result in the wrapping wire stretching.During the functional test, the returned sep8 was advanced through a demonstration cat8 without an issue.Penumbra separators are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9729828
Report Number3005168196-2020-00227
Device Sequence Number2460558
Product Code QEW
UDI-Device Identifier00814548017440
UDI-Public00814548017440
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberSEP8-A
Device Catalogue NumberSEP8
Device Lot NumberF92206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer04/22/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 YR
Date Report Sent to FDA01/01/2005